Alert archive / North Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 13, 2013, 3:21 PM EDT for Yadkin County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2013, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 13, 2013, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
021
WWUS81 KRNK 131921
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT TUE AUG 13 2013
NCZ020-132015-
YADKIN NC-
321 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR YADKINVILLE...MOVING TO THE EAST AT 10
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
HUNTSVILLE...
AND LONE HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3606 8076 3624 8076 3625 8046 3623 8044
3622 8043 3621 8044 3614 8044 3612 8046
3611 8051 3609 8052 3605 8050
TIME...MOT...LOC 1917Z 273DEG 9KT 3615 8063
$$
KKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 13, 1:42 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT TUE AUG 13 2013
.SYNOPSIS...
A COLD FRONT WILL PASS ACROSS THE REGION TODAY. THEN A LARGE HIGH
PRESSURE SYSTEM WILL BUILD IN OVER THE OHIO VALLEY AND THE MID
ATLANTIC TONIGHT AND WEDNESDAY...BRINGING SOMEWHAT COOLER AND
DRIER WEATHER. THIS WILL LAST LATE INTO THE WEEK BEFORE MOISTURE
STARTS TO SLOWLY RETURN BY THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM EDT TUESDAY...
AT 16Z/NOON MSAS SURFACE AND DEW POINT ANALYSIS HAD COLD FRONT
FROM WESTERN NEW YORK THROUGH SOUTHERN ILLINOIS. SATELLITE
PICTURES WERE SHOWING BREAKS IN THE CLOUD COVER OVER THE CENTRAL
AND EASTERN COUNTY WARNING AREA. BEST INSTABILITY WILL REMAIN TO
THE EAST OF THE FORECAST AREA...MIXED-LAYER CONVECTIVE AVAILABLE
POTENTIAL ENERGY WAS ALREADY AROUND 2000 J/KG IN SOUTHEAST
VIRGINIA AND NORTHEAST NORTH CAROLINA. WILL LEAVE PROBABILITY OF
PRECIPITATION IN THE FORECAST FOR THE REST OF THE DAY...ALL AHEAD
OF THE APPROACHING FRONT.
FRONT PUSHES WELL EAST BY EARLY EVENING...QUICKLY LOWERING THREAT
OF SHWRS/STORMS ACROSS THE ENTIRE AREA BEFORE MIDNIGHT. KEPT CHC
POP GOING IN EAST UNTIL MIDNIGHT...BUT MY FEELING IS THIS MAY MOVE
OUT EVEN QUICKER. ALSO THERE IS LINGERING LOW LEVEL MOISTURE ON
WEST SLOPES BEHIND FRONT AND MAYBE SOME SPRINKLES OR DRIZZLE IS
POSSIBLE FOR A WHILE THIS EVENING BACK THERE AS WELL...SO KEPT LOW
CHC POPS INTO EARLY EVENING AS WELL.
TEMPERATURE WISE...AM LEANING TO COOLER MET GUIDANCE FOR HIGHS GIVEN
EXPECTED CLOUD COVER...AND EVEN NUDGED DOWN A DEG OR TWO FROM
THERE. ONE AREA THAT MAY END SEEING A LITTLE MORE SUN IS FAR
SOUTHEAST AND IF THERE ARE MORE THAN JUST A COUPLE HOURS OF IT
DURING THE AFTERNOON THE LOW 90S TEMPS THE MAV IS ADVERTISING
COULD BE REALIZED...SO WILL HAVE TO WATCH THIS. TONIGHT WE MAY SEE
THE FIRST 50S IN THE WEST IN QUITE SOME TIME WITH LOWER DEW PTS
MOVING IN AND SOME CLEARING.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 400 AM EDT TUESDAY...
LOOKING AT MAINLY DRY CONDITIONS FOR WEDNESDAY...POSSIBLY WITH A FEW
LINGERING SHOWERS ACROSS OUR NORTHWEST WIND UPSLOPE AREAS DURING THE
MORNING...AS CANADIAN HIGH PRESSURE CONTINUES TO BUILD IN FROM THE
UPPER MIDWEST. THIS AIRMASS WILL BRING A SIGNIFICANT COOL DOWN TO OUR
AREA...WITH AFTERNOON HIGHS RANGING FROM 7 TO 9 DEGREES BELOW NORMAL
FOR MID AUGUST. HIGH PRESSURE WILL SHIFT EAST DURING THE DAY...AND
THEN BUILD SOUTHWARD ALONG THE EASTERN FACE OF THE APPALACHIANS
WEDNESDAY NIGHT...WHICH WILL SHIFT OUR WINDS TO A NORTHEASTERLY
DIRECTION.
THURSDAY WILL REMAIN RELATIVELY DRY AS WELL...ALTHOUGH MAY SEE A
LITTLE LIGHT RAIN ENTER THE NORTH CAROLINA MOUNTAINS AND THE
MOUNTAIN EMPIRE ON THURSDAY AS WINDS AROUND THE HIGH PRESSURE WEDGE
PICK UP MOISTURE FROM UPPER LEVEL DISTURBANCES RIDING ALONG THE COLD
FRONT STALLED WELL TO OUR SOUTH. RAINFALL WILL REMAIN ISOLATED
HOWEVER...AND WOULD NOT MAKE ANY CHANGES TO OUTDOOR PLANS AT THIS
POINT. THE COOL EASTERLY FLOW WILL AGAIN KEEP TEMPERATURES SEVERAL
DEGREES BELOW NORMAL...WITH MOST AREAS HOLDING IN THE 70S FOR
AFTERNOON HIGHS.
WILL SEE A BETTER RETURN OF MOISTURE FOR FRIDAY AS A DEEP UPPER
LEVEL TROUGH MOVES INTO THE CENTRAL MISSISSIPPI RIVER VALLEY. WHILE
HIGH PRESSURE WILL REMAIN IN PLACE IN THE LOW LEVELS...WINDS ALOFT
ALONG THE EASTERN SEABOARD WILL BECOME INCREASINGLY SOUTHWESTERLY AS
THE TROUGH AMPLIFIES. THIS UPPER FLOW WOULD BE FAVORABLE FOR
CARRYING DISTURBANCES ACROSS THE CAROLINAS...WHICH WOULD POTENTIALLY
TRIGGER SPOTTY SHOWERS AND THUNDERSTORMS FOR OUR AREA SOUTH OF
INTERSTATE 81.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 400 AM EDT TUESDAY...
AS WE PROGRESS INTO THE WEEKEND...CURRENT MODEL TRENDS OFFER A
STALLED DEEPENING LOW OVER THE CENTRAL U.S. WITH THE LOW ALONG THE
GULF BEING TRANSPORTED NORTHWARD ON THE EAST SIDE OF THE CENTRAL
CONUS TROUGH. THIS WOULD ALLOW FOR BETTER DYNAMICS AND MOISTURE FLOW
ACROSS THE REGION. THIS WILL LEAD TO BETTER CHANCE OF LIGHT TO
MODERATE RAIN OVER THE AREA THROUGH SATURDAY...AND THEN BETTER
CHANCES OF SHOWERS AND SOME THUNDERSTORMS BY SUNDAY. WHILE ACTIVITY
MAY TAPER OFF A BIT ON MONDAY...THE CENTRAL CONUS TROUGH WOULD STILL
BE TO OUR WEST...AND BE A FEATURE TO POTENTIALLY INFLUENCE OUR
WEATHER PAST DAY 7.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 130 PM EDT TUESDAY...
COLD FRONT EXTENDED FROM WESTERN PENNSYLVANIA INTO SOUTHERN
INDIANA. BAND OF SHOWERS AND THUNDERSTORMS WAS JUST STARTING TO
ORGANIZE IN CENTRAL WEST VIRGINIA AHEAD OF THIS FRONT. THIS BAND
WAS TOO FAR WEST AT THIS TIME TO GET A REASONABLE TIMING OF
POSSIBLE THUNDERSTORMS AT KLWB AND KBLF AT THIS TIME.
HAVE FRONT CROSSING THROUGH FROM NORTHWEST TO SOUTHEAST...
REACHING KBLF AND KLWB JUST BEFORE 00Z AND EXITING KDAN BY 03Z.
SURFACE AND LOW LEVEL WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT. BUFKIT SOUNDINGS SHOWED MUCH DRIER HIGH AND MID LEVEL AIR
ADVECTING INTO THE REGION OVERNIGHT. ENOUGH LOW LEVEL MOISTURE
REMAINS ON THE WEST SLOPES OF THE APPALACHIANS FOR
STRATUS...INCLUDING AT KBLF AND KLWB. LOWER CONFIDENCE FOR HOW LOW
CEILINGS MAY GET AT KBCB OVERNIGHT.
ANY MOISTURE THAT REMAINS ON WEDNESDAY MORNING WILL QUICKLY MIX
OUT AFTER SUNRISE...WITH VFR CONDITIONS AT KBLF/KLWB...AND
KBCB/KDAN/KROA/KLYH/KDAN BY 15Z. WINDS COME AROUND TO THE NORTH
AND NORTHEAST WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL
COVER MUCH OF THE REGION WEDNESDAY THROUGH FRIDAY.
CLOUDS INCREASE ON FRIDAY NIGHT AND SATURDAY WITH PRECIPITATION...
AS WELL AS MVFR TO IFR FLIGHT CONDITIONS...LIKELY ACROSS THE AREA
ON SUNDAY AS A SURFACE TROF DEVELOPS IN THE GULF COAST REGION.
&&
.HYDROLOGY...
AS OF 1230 PM EDT TUESDAY...
NO CHANGES TO FLASH FLOOD WATCH. SOME AREAS RECEIVED 3"+ OVER THE
MOUNTAIN EMPIRE OF SW VA...INCLUDING THE RICHLANDS AREA LAST
EVENING.
THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN REMAINS IN THE AREA
UNTIL THE COLD FRONT COMES THROUGH.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
009>017-032.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-
018-019.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...SK
NEAR TERM...AMS/SK
SHORT TERM...NF
LONG TERM...DS/NF
AVIATION...AMS/SK
HYDROLOGY...AMS/SKHazardous weather outlook, Aug 13, 4:22 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 AM EDT TUE AUG 13 2013 NCZ001>003-018-019-VAZ007-009>017-032-WVZ042>045-140830- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-MERCER- SUMMERS-MONROE-GREENBRIER- 422 AM EDT TUE AUG 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN...WHERE THE STRONGER THUNDERSTORMS MAY PRODUCE ONE TO TWO INCHES OF RAIN OVER A SHORT PERIOD OF TIME. HEAVY RAIN MAY RESULT IN FLASH FLOODING...ESPECIALLY IN AREAS WHICH HAVE RECEIVED ROUNDS OF HEAVY RAIN IN RECENT DAYS...AND SOILS ARE ALREADY SATURATED. A FEW STORMS MAY ALSO BECOME SEVERE...AND MAY PRODUCE DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL DIMINISH TUESDAY EVENING AS A COLD FRONT PASSES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ018>020-022>024-033>035-043>047-058-059-140830- STOKES-ROCKINGHAM-CASWELL-YADKIN-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 422 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THE MAIN CONCERN WILL BE LOCALLY HEAVY RAIN...WHERE THE STRONGER THUNDERSTORMS MAY PRODUCE ONE TO TWO INCHES OF RAIN OVER A SHORT PERIOD OF TIME. HEAVY RAIN MAY RESULT IN FLASH FLOODING...ESPECIALLY IN AREAS WHICH HAVE RECEIVED ROUNDS OF HEAVY RAIN IN RECENT DAYS...AND SOILS ARE ALREADY SATURATED. A FEW STORMS MAY ALSO BECOME SEVERE...AND MAY PRODUCE DAMAGING WINDS. THUNDERSTORM ACTIVITY WILL DIMINISH TUESDAY EVENING AS A COLD FRONT PASSES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 1:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
145 PM EDT TUE AUG 13 2013
VAZ022-023-131830-
ROANOKE VA-BOTETOURT VA-
145 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 230 PM EDT
* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR CATAWBA...MOVING TO THE EAST AT 35 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CATAWBA...
HOLLINS...
ROANOKE AIRPORT...
CLOVERDALE...
AND LAYMANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3728 7985 3734 8023 3736 8023 3738 8020
3738 8015 3740 8012 3741 7983
TIME...MOT...LOC 1742Z 274DEG 29KT 3737 8016
PWSpecial weather statement, Aug 13, 2:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT TUE AUG 13 2013
VAZ032-131900-
PATRICK VA-
208 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 300 PM EDT
* AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR ARARAT...MOVING TO THE EAST AT 25 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
STUART...
PENNS STORE...
AND CRITZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3661 8055 3665 8054 3665 8050 3665 8049
3666 8049 3669 8045 3672 8009 3666 8006
3655 8005
TIME...MOT...LOC 1803Z 274DEG 22KT 3664 8045
PWSpecial weather statement, Aug 13, 2:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT TUE AUG 13 2013
VAZ023-034-045-131930-
BEDFORD VA-BOTETOURT VA-CAMPBELL VA-
225 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLUE RIDGE...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
EVINGTON...
FOREST...
STEWARTSVILLE...
BEDFORD CITY...
AND MONTVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3719 7923 3727 7986 3731 7984 3733 7987
3745 7986 3745 7920
TIME...MOT...LOC 1821Z 274DEG 21KT 3736 7978
KKSpecial weather statement, Aug 13, 2:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 PM EDT TUE AUG 13 2013
NCZ003-019-020-131930-
SURRY NC-YADKIN NC-WILKES NC-
236 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 330 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MORAVIAN FALLS...MOVING TO THE EAST AT
25 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
YADKINVILLE...
AND BOOMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3604 8139 3607 8141 3607 8144 3609 8145
3610 8149 3617 8148 3621 8146 3633 8060
3631 8060 3605 8058 3606 8099 3603 8106
3604 8120 3601 8132
TIME...MOT...LOC 1834Z 274DEG 21KT 3611 8119
KKSpecial weather statement, Aug 13, 3:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT TUE AUG 13 2013
VAZ043-044-132000-
HENRY VA-PITTSYLVANIA VA-
303 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER NEAR AXTON...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
BLAIRS...
AXTON...
RINGGOLD...
AND WESTOVER HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3659 7991 3676 7972 3679 7916 3654 7922
3654 7946
TIME...MOT...LOC 1900Z 277DEG 25KT 3663 7972
PWSpecial weather statement, Aug 13, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT TUE AUG 13 2013
NCZ020-132015-
YADKIN NC-
321 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR YADKINVILLE...MOVING TO THE EAST AT 10
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
HUNTSVILLE...
AND LONE HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3606 8076 3624 8076 3625 8046 3623 8044
3622 8043 3621 8044 3614 8044 3612 8046
3611 8051 3609 8052 3605 8050
TIME...MOT...LOC 1917Z 273DEG 9KT 3615 8063
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:59 PM EDT | Special Weather Statement | RNK | Patrick | 61 min |
| Aug 12, 9:23 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 67 min |
| Aug 12, 9:44 PM EDT | Special Weather Statement | RNK | Pittsylvania | 61 min |
| Aug 12, 9:58 PM EDT | Special Weather Statement | RNK | City of Martinsville | 47 min |
| Aug 12, 10:05 PM EDT | Special Weather Statement | RNK | City of Danville | 55 min |
| Aug 13, 5:50 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe | 85 min |
| Aug 13, 7:15 AM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 90 min |
| Aug 13, 7:21 AM EDT | Special Weather Statement | RNK | Tazewell | 84 min |
| Aug 13, 1:45 PM EDT | Special Weather Statement | RNK | City of Salem | 45 min |
| Aug 13, 2:08 PM EDT | Special Weather Statement | RNK | Patrick | 52 min |
| Aug 13, 2:25 PM EDT | Special Weather Statement | RNK | Bedford | 65 min |
| Aug 13, 3:03 PM EDT | Special Weather Statement | RNK | City of Danville | 57 min |
| Aug 13, 3:51 PM EDT | Special Weather Statement | RNK | Pittsylvania | 54 min |
| Aug 12, 8:50 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 55 min |
| Aug 12, 10:31 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Aug 12, 11:22 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
| Aug 13, 12:38 PM EDT | Special Weather Statement | RNK | Ashe | 67 min |
| Aug 13, 1:30 PM EDT | Special Weather Statement | RNK | Watauga | 45 min |
| Aug 13, 2:36 PM EDT | Special Weather Statement | RNK | Wilkes, Yadkin | 54 min |
| Aug 13, 4:26 PM EDT | Special Weather Statement | RNK | Caswell | 64 min |
| Aug 13, 7:43 PM EDT | Special Weather Statement | RNK | Stokes | 62 min |
Nearby
Special Weather Statements in North Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.